Authorities Warn of Dangerous Drug Making Its Way Into the Ohio Valley

[image] Photo Courtesy Allegheny County Medical Examiner’s Office

Authorities are warning residents about a dangerous drug combination that claimed the lives of nearly two dozen people in Pittsburgh over the past week. Heroin mixed with fentanyl has shown up in baggies stamped with "Theraflu," and authorities say the combination has almost 100 times the potency of morphine. 

The heroin is also believed to be in bags stamped with the words "Bud Ice" and "Income Tax."

"People don't want to admit it, but there's a huge heroin problem," said Steubenville Police Chief Bill McCafferty.

Authorities said 20 people in Pittsburgh have died from the heroin-fentanyl combination in this past week. Officials say fentanyl, combined with heroin is deadly.  They assert many addicts may purchase the heroin-fentanyl combination, not realizing the potency of that combination, and die from a drug overdose.

"Whoever is listening to this probably knows someone on heroin," McCafferty said. "They might not know it for sure, but they know someone on heroin and we are just urging users to be careful."

Chief McCafferty said the deaths brought back memories of the "China White" heroin epidemic of 1998. During that epidemic, at least 13 people died from drug overdoses.









 


© Copyright 2000 - 2014 WorldNow and WTRF